Like our blog?! Click here to receive our monthly posts straight to your inbox!

A Spoonful of Trouble (Part 2)

Posted: July 21st, 2014 | Tags: , , , , , , | 3 Comments »

Have you ever given your child a liquid medication?  If so, there is a pretty good chance that you may have given your child the wrong dose.  This topic was the subject of a recently published article in the American Academy of Pediatrics.  The study found that approximately 40% of parents made an error in giving liquid medicine! Read more »


Coming Soon to a Pharmacy Near You…

Posted: June 21st, 2011 | Tags: , , , , , , , , , , , , | No Comments »

New Pediatric Acetaminophen Dosing Guidelines and Formulation Changes

If you are in tune to healthcare and medical news stories, you probably already know that overdosing or chronically using too much of the popular non-aspirin product called acetaminophen may cause serious and possibly even fatal liver damage.  Read more »


A Spoonful of Trouble

Posted: January 19th, 2010 | Tags: , , , , | No Comments »

Do you still use a kitchen spoon to measure out medication instead of a dosing cup or dropper?  If so, you are putting yourself or your kids at risk.  A recent study showed that using a kitchen spoon to measure medication results in an overdose 12% of the time and an under-dose 8% of the time.  Another study in a pharmaceutical journal showed that an ‘average’ household teaspoon contains anywhere from 1.5mL-9mL  (an actual teaspoon is supposed to be 5mL, or milliliters).  That’s because kitchen spoons are made for style/appearance or for the ergonomics of eating—NOT for the important job of precisely measuring out chemicals known as medicine.   Even giving a little extra medicine can cause harm.  Some prescription liquid medications like painkillers or heart medication can be dangerous if a little extra is given even once.  And over the counter medications like acetaminophen (Tylenol®) or ibuprofen (Advil®) are often given every 4-6 hours for several days, meaning a small overdose can be multiplied over time.  Not getting enough medication can be problematic as well.  For example too little of an antibiotic may mean the infection doesn’t go away, and under-doses of maintenance medications like stomach or epilepsy drugs can mean that symptoms are never controlled. Read more »